Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 15, 2024, 9:29 PM CDT for Jefferson County, Orange County, Texas; 6 parishes in Louisiana. It took effect at Mar 15, 2024, 10:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2024, 9:29 PM CDT (02:29 UTC)
- In effect from
- Mar 15, 2024, 10:00 PM CDT
- Expired
- Mar 16, 2024, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 19 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
040 WWUS74 KLCH 160229 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 929 PM CDT Fri Mar 15 2024 LAZ073-074-141-241-TXZ515-516-615-616-160600- /O.NEW.KLCH.WI.Y.0012.240316T0300Z-240316T0600Z/ West Cameron-East Cameron-Northern Calcasieu-Southern Calcasieu- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Orange, Grand Lake, Iowa, Creole, Westlake, Hayes, Beaumont, Port Arthur, Sulphur, Klondike, Bridge City, Rutherford Beach, China, Sabine Pass, Vidor, Vinton, Nederland, Bell City, Hackberry, Carlyss, Cameron, De Quincy, Lake Charles, Johnson Bayou, Sea Rim State Park, Mauriceville, Grand Chenier, and Moss Bluff 929 PM CDT Fri Mar 15 2024 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...East winds around 20 mph with gusts up to 35 mph expected. * WHERE...In Louisiana, East Cameron, Northern Calcasieu, Southern Calcasieu, and West Cameron Parishes. In Texas, Lower Jefferson, Northern Orange, Southern Orange, and Upper Jefferson Counties. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
1 follow-up statement
124 WWUS74 KLCH 160349 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1049 PM CDT Fri Mar 15 2024 TXZ515-516-615-616-160500- /O.CAN.KLCH.WI.Y.0012.000000T0000Z-240316T0600Z/ Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Beaumont, Sabine Pass, Vidor, Nederland, China, Mauriceville, Sea Rim State Park, Orange, Bridge City, and Port Arthur 1049 PM CDT Fri Mar 15 2024 ...WIND ADVISORY IS CANCELLED... $$ LAZ044-142-143-152-242-243-252-160600- /O.EXA.KLCH.WI.Y.0012.000000T0000Z-240316T0600Z/ Lafayette-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Including the cities of Maurice, Elton, Gueydan, Topsy, Meaux, Abbeville, Morse, Rayne, Welsh, Kaplan, Intracoastal City, Iota, Branch, Hathaway, Church Point, Lake Arthur, Fenton, Lafayette, Crowley, Jennings, and Forked Island 1049 PM CDT Fri Mar 15 2024 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...East winds 10 to 20 mph with gusts up to 30 mph. * WHERE...Lafayette, Lower Vermilion, Northern Acadia, Northern Jefferson Davis, Southern Acadia, Southern Jefferson Davis, and Upper Vermilion Parishes. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LAZ073-074-141-241-160600- /O.CON.KLCH.WI.Y.0012.000000T0000Z-240316T0600Z/ West Cameron-East Cameron-Northern Calcasieu-Southern Calcasieu- Including the cities of Johnson Bayou, Moss Bluff, Iowa, Grand Chenier, Grand Lake, Rutherford Beach, Vinton, Hackberry, Lake Charles, Bell City, Sulphur, Carlyss, De Quincy, Cameron, Westlake, Hayes, Creole, and Klondike 1049 PM CDT Fri Mar 15 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...East winds 10 to 20 mph with gusts up to 30 mph. * WHERE...East Cameron, Northern Calcasieu, Southern Calcasieu, and West Cameron Parishes. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Stigger/87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 5:01 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 15, 5:01 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
501 PM CDT Fri Mar 15 2024
...New UPDATE...
.UPDATE...
Issued at 455 PM CDT Fri Mar 15 2024
Quick update this afternoon as storms in SE TX rapidly
intensified with multiple reports of hail occurring. Severe Watch
#54 for our westernmost SE TX counties was extended east to the
Sabine River, still in effect until 8 PM. IF storms maintain
strength as they move east, there will likely be a new watch
issued to include SW LA.
24
&&
.SHORT TERM...
(Tonight through Sunday night)
Issued at 330 PM CDT Fri Mar 15 2024
Complex situation in the short term will provide a rather active
period.
Convective outflow boundary and frontal system will move south for
the remainder of the afternoon and this evening before hanging up
between the I-10 corridor and the coast. Meanwhile, a short wave
in the southwest flow aloft will be moving across allowing for
thunderstorms to develop, especially over southeast Texas were
conditions have not been worked over and remain very warm and
unstable. A severe thunderstorm watch will be in effect through 7
pm for mainly damaging wind gusts and large hail. There is still
some uncertainty as to how strong storms will be move as they move
further east into and across the Sabine Basin this evening as loss
of daytime heating may help to rapidly decrease instability.
The surface boundary will remain stalled near the coast through
the weekend. Meanwhile, an upper level low will be cut-off over
the southwest U.S. Disturbances will eject out from the upper
level low and move in the southwest flow aloft across the region.
As these systems move across, they will interact with a very moist
air mass to go along with the extra focus from the nearby surface
boundary. Therefore, although the weekend will not be a washout,
there will be times when widespread shower and storms will be
moving across.
The best times for these waves of activity look to be late on
Saturday afternoon into Saturday evening. Then again late Sunday
night into the day on Sunday. With each wave there will be a
chance for strong storms with heavy rainfall. Wind gusts, hail,
and urban type street flooding will be the main concerns.
A dip in the northern stream on Sunday will help push a cold front
into the region and through the forecast area late Sunday. This
will push the deep moisture and unstable air mass away ending rain
chances.
Rua
&&
.LONG TERM...
(Monday through next Thursday)
Issued at 330 PM CDT Fri Mar 15 2024
A rather sharp cold front will have moved through by the start of
the long term period on Monday with much cooler and drier air
moving in. Decent pressure gradient with the high pressure moving
in behind making for a rather cool and windy day.
The Canadian high pressure system will settle over the region on
Monday night into Tuesday morning providing rather cold
temperatures. Lows ranging from the mid to upper 30s in central
Louisiana to low to mid 40s elsewhere.
The high pressure system will move off to the east during Tuesday
with a warming trend beginning by mid week.
The upper level low that has been cut off over the southwest U.S.
will finally open up and move across the forecast area on Thursday
with a chance for showers and thunderstorms.
Rua
&&
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Fri Mar 15 2024
Convective outflow boundary and surface front is moving down into
the forecast area this afternoon. Strongest convection with this
system has moved through KAEX, meanwhile, this boundary may will
make it down into the KLFT/KARA terminals between 19z-23z with
brief gusty winds and thunderstorm activity. Western portion of
this line is expected to weaken before reaching KLCH/KBPT.
An upper level disturbance may bring another round of showers and
storms late this afternoon into evening hours with the potential
to affect the KBPT/KLCH/KLFT/KARA terminals between 15/23z-16/04z.
Frontal system will stall near the coast this evening with frontal
inversion trapping low level moisture that will bring about low
clouds and fog with MVFR conditions decreasing to IFR overnight.
Rua
&&
.MARINE...
Issued at 330 PM CDT Fri Mar 15 2024
For the marine area, in the near term fog formation is the big
question. Currently, fog has lifted with decent visibility being
reported. However, frontal boundary to the north will stall north
of the forecast area, keeping a warm and moist air mass in place
over relatively cooler water temperatures. Therefore, fog
potential looks high tonight into Saturday morning, and likely
become dense at times. Therefore a marine dense fog advisory will
be in effect from 10 pm tonight to 10 am Saturday.
Occasional showers and thunderstorms will remain in the forecast
with periods of sea fog through the weekend until a stronger
secondary cold front moves across late Sunday that will bring much
drier and cooler temperatures.
The north winds behind the front will be rather strong and gusty
into Monday with small craft advisory conditions likely.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 60 76 59 68 / 40 40 80 60
LCH 65 77 63 73 / 50 40 80 70
LFT 67 80 66 74 / 40 40 70 80
BPT 66 79 65 76 / 40 40 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory from 10 PM this evening to 10 AM CDT Saturday
for GMZ430-432-435-436-450-452-455-470-472-475.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...07In the hours before
Local storm report, Mar 15, 4:04 PM CDT, 5 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
404 PM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Hail 3 ESE Sour Lake 30.11N 94.35W
03/15/2024 M0.75 inch Hardin TX Public
Public reports 0.75 inch hail.
&&
MKCSpecial weather statement, Mar 15, 4:44 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
444 PM CDT Fri Mar 15 2024
LAZ141-152215-
Northern Calcasieu LA-
444 PM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALCASIEU PARISH
THROUGH 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edgerly, or near Vinton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Vinton, De Quincy, Buhler, and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3027 9365 3040 9351 3040 9349 3043 9349
3045 9346 3032 9326 3020 9360
TIME...MOT...LOC 2144Z 233DEG 20KT 3028 9353
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Mar 15, 4:44 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
444 PM CDT Fri Mar 15 2024
TXZ180-201-261-152215-
Hardin TX-Southern Jasper TX-Tyler TX-
444 PM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER AND
NORTHEASTERN HARDIN COUNTIES THROUGH 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kountze, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Silsbee, Kountze, Fred, and Caney Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 3065 9424 3054 9407 3052 9407 3052 9405
3050 9401 3032 9423 3040 9439
TIME...MOT...LOC 2144Z 213DEG 15KT 3043 9425
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Stigger/87Local storm report, Mar 15, 5:42 PM CDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
542 PM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Hail 5 S Lumberton 30.19N 94.19W
03/15/2024 M1.00 inch Hardin TX Public
Photo received of 1 inch hail. Time
estimated by radar.
&&
MKCSpecial weather statement, Mar 15, 6:00 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
600 PM CDT Fri Mar 15 2024
LAZ073-074-141-241-TXZ262-516-616-152345-
West Cameron LA-Southern Calcasieu LA-Northern Calcasieu LA-
East Cameron LA-Northern Orange TX-Southern Newton TX-
Southern Orange TX-
600 PM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON...CALCASIEU
PARISHES IN SOUTHWESTERN LOUISIANA AND NORTHEASTERN ORANGE COUNTIES
THROUGH 645 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vinton, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lake Charles, Sulphur, Orange, Westlake, West Orange, Vinton, Iowa,
Grand Lake, Lake Charles Regional Airport, Moss Bluff, Carlyss,
Buhler, Hacketts Corner, Hartburg, Heberts Marina, Forest Heights,
Toomey, Lebleu Settlement, Edgerly, and Sweet Lake.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 878.
Interstate 10 in Louisiana between mile markers 1 and 42.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 2995 9326 2997 9327 3002 9327 3005 9329
3005 9333 2995 9334 2998 9373 3027 9377
3038 9308 3038 9303 3026 9303 3026 9302
2993 9299
TIME...MOT...LOC 2300Z 266DEG 28KT 3016 9356
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Mar 15, 6:45 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
645 PM CDT Fri Mar 15 2024
LAZ031-073-141-142-241-242-160015-
West Cameron LA-Southern Calcasieu LA-Allen LA-
Southern Jefferson Davis LA-Northern Calcasieu LA-
Northern Jefferson Davis LA-
645 PM CDT Fri Mar 15 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...JEFFERSON
DAVIS...CALCASIEU AND SOUTH CENTRAL ALLEN PARISHES THROUGH 715 PM
CDT...
At 644 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Welsh to 8 miles southwest of Carlyss. Movement
was east at 70 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lake Charles, Sulphur, Orange, Jennings, Westlake, Welsh, Vinton,
Iowa, Kinder, Fenton, Moss Bluff, Lake Charles Regional Airport,
Toomey, Lebleu Settlement, Gillis, Edgerly, Carlyss, Buller, Pine
Island, and Holmwood.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 1 and 66.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.
&&
LAT...LON 2994 9370 3011 9371 3014 9369 3015 9371
3022 9372 3050 9277 3027 9262 3023 9262
3020 9259 3005 9324 3005 9333 3003 9333
TIME...MOT...LOC 2344Z 258DEG 59KT 3024 9284 3010 9348
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:50 PM CDT | Special Marine Warning | LCH | 55 min | |
| Mar 15, 9:28 PM CDT | Small Craft Advisory | LCH | 6 hr | |
| Mar 15, 9:44 PM CDT | Special Marine Warning | LCH | 61 min |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.